Hail, Marshall
- When
- June 29, 11:24 PM CST
- Where
- Marshall County, Frankfort
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.700, -96.417
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 29, 2:53 PM CST, 8 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 353 PM CDT WED JUN 29 2005 .DISCUSSION... SHORTWAVE THAT SET OFF MORNING SHOWERS LIFTED TO THE NORTHEAST...BUT IS BEING QUICKLY FOLLOWED BY A STRONGER WAVE. AT 18Z...H500 JET MAX WAS LOCATED FROM SOUTHWEST KANSAS TOWARD EASTERN MINNESOTA. THIS MAX WILL LIFT NORTH BY 00Z WITH THE RIGHT ENTRANCE REGION LOCATED ACROSS WESTERN KANSAS. THESE UPPER FEATURES WERE PRESENT OVER A SURFACE WIND SHIFT LINE FROM SOUTHWEST KANSAS TO EASTERN NEBRASKA THIS AFTERNOON. WIDESPREAD CU DEVELOPMENT WAS OCCURRING ON SATELLITE ALONG THIS FRONTAL BOUNDARY BY MID-AFTERNOON. STORM DEVELOPMENT THIS EVENING SHOULD BE RESTRICTED TO WESTERN PORTIONS OF THE FORECAST AREA...WITH SEVERE WEATHER POSSIBLE. STORM PROGRESSION WITH THE FRONT WILL BE SLOW WITH THE H500 JET ENTRANCE REGION HOLDING ACROSS THE NORTHCENTRAL COUNTIES THIS EVENING. BY MIDNIGHT THE SURFACE BOUNDARY SHOULD REACH FROM AROUND HIAWATHA TO NEAR ABILENE WITH THE CENTER OF BEST POPS AFTER MIDNIGHT FROM AROUND TOPEKA TO COUNCIL GROVE. THE FRONT SHOULD BE MOVING SOUTH OF I-35 AT SUNRISE THURSDAY WITH CHANCE POPS IN THAT AREA WITH SLIGHT CHANCE WORDING NORTH TO AROUND I-70. WILL SHOW SLIGHT CHANCE POPS ALONG AND SOUTH OF I-35 THURSDAY AFTERNOON WITH THE FRONT PUSHING INTO NORTHEAST OKLAHOMA. EXPECTING CLOUDS TO BE DECREASING FROM THE NORTH ON THURSDAY WITH WARMEST HIGHS NEAR THE NEBRASKA BORDER WITH MORE SUNSHINE BY AFTERNOON WITH SECONDARY WAVE ON BACKSIDE OF H500 LOW SWEEPING ACROSS THE REGION. FRONT GRADUALLY SAGS SOUTH THURSDAY NIGHT...WILL KEEP SOME LOW POPS DURING THE EVENING HOURS FOR PORTIONS OF EAST CENTRAL KANSAS...AND END PRECIPITATION CHANCES AFTER MIDNIGHT OVER CWA. LOWS THURSDAY NIGHT LOW TO MID 60S...NORTH TO SOUTH. FRIDAY...NORTHEAST TO EAST FLOW OVER CWA BEHIND FRONT...HIGHS IN THE MID TO UPPER 80S...NORTHEAST TO SOUTHWEST PORTIONS OF CWA. FOR FRIDAY NIGHT...WARM ADVECTION SETTING UP...HAVE LOW POPS FOR FAR WESTERN PORTIONS OF CWA. FOR THE SATURDAY INTO SUNDAY PERIOD...LATEST MODEL TRENDS ARE SHOWING NORTHWEST FLOW TRANSITIONING TO SOUTHWEST FLOW ALOFT. LEE SIDE HIGH PLAINS TROUGHING SETS UP. WENT DRY FOR SATURDAY. HIGHS GENERALLY IN THE LOWER 90S. BY SATURDAY NIGHT...WITH LEE SIDE TROUGH DEEPENING AND HINT OF WARM ADVECTION...HAVE ADDED SOME 20 PERCENT POPS TO CWA AND KEPT SLIGHT CHANCES FOR SUNDAY GENERALLY NORTH OF I70 WITH WARM FRONT LIFTING NORTH. HIGHS LOW TO MID 90S SUNDAY. ECMWF AND LATEST GFS SHOWING SHORTWAVE ENERGY MOVING ACROSS CWA SUNDAY NIGHT INTO MONDAY WITH ANOTHER PIECE OF ENERGY TRAILING BEHIND LEAD FEATURE. WITH BOUNDARY IN PROXIMITY AND PIECES OF SHORTWAVE ENERGY DRIFTING BY AT VARIOUS TIMES...HAVE OPTED TO PLACE SOME LOW POPS ACROSS NORTHERN HALF OF CWA SUNDAY NIGHT...AND ACROSS CWA MONDAY AND MONDAY NIGHT. GIVEN THE HOLIDAY...AND CONCERNS ABOUT FRONTAL POSITION AND SHORTWAVE TIMING...THOUGHT IT BEST TO HAVE SOME MENTION PRECIPITATION CHANCES. SOME POTENTIAL FOR PRECIP ON TUESDAY WITH GFSLR INDICATING SOME CONVECTIVE FEEDBACK PROBLEMS BY 00Z WED AND LARGE QPF FOR SOUTHERN NEBRASKA/NORTHEAST KANSAS. KEEPING TUESDAY AND WEDNESDAY DRY FOR NOW TO GET SOME CONTINUITY WITH LATER RUNS. SAME GFS RUN WOULD HAVE RIDGING INTO THE AREA ON WEDNESDAY. HIGHS GENERALLY FROM AROUND 90 TO LOW TO MID 90S SOUTH FOR TUESDAY AND WEDNESDAY. && .TOP...WATCHES/WARNINGS/ADVISORIES...NONE. && DR/PF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1036 PM CDT WED JUN 29 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-301000- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 1036 PM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS NORTH OF INTERSTATE 70 THIS EVENING ARE EXPECTED TO SLOWLY PUSH SOUTH AS THE NIGHT PROGRESSES. SEVERE THUNDERSTORMS ARE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL LINGER ACROSS PARTS OF NORTHEAST AND EAST CENTRAL KANSAS ON THURSDAY...MAINLY FOR AREAS ALONG AND SOUTH OF INTERSTATE 70. THUNDERSTORM CHANCES WILL CONTINUE FOR AREAS MAINLY ALONG AND SOUTHEAST OF INTERSTATE 35 THURSDAY EVENING. THERE IS A POTENTIAL AGAIN FOR SEVERE THUNDERSTORMS...DURING THE AFTERNOON AND EVENING HOURS FOR THESE AREAS. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY NIGHT OVER NORTH CENTRAL AND PARTS OF EAST CENTRAL KANSAS. THUNDERSTORM CHANCES WILL RETURN TO MUCH OF THE AREA SATURDAY NIGHT INTO SUNDAY AND SUNDAY NIGHT...WITH A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE AREA INDEPENDENCE DAY INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATER TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
736 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 3 N HADDAM 39.90N 97.30W
06/29/2005 WASHINGTON KS TRAINED SPOTTER
POWER POLE KNOCKED DOWN...LEANING OVER ROAD NORTH OF
SPOTTERS HOUSE.
&&
CAVANAUGHPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
942 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND DMG BELLEVILLE 39.82N 97.63W
06/29/2005 REPUBLIC KS LAW ENFORCEMENT
BELLEVILLE CITY POLICE OFFICER REPORTED LARGE TREE LIMBS
DOWN IN A FEW PLACES THROUGHOUT THE CITY.
0455 PM TSTM WND DMG BELLEVILLE 39.82N 97.63W
06/29/2005 REPUBLIC KS LAW ENFORCEMENT
KANSAS STATE HIGHWAY PATROL REPORTED THUNDERSTORM WINDS
KNOCKED OVER LARGE COMMERCIAL DUMPSTER NEAR BELLEVILLE
PORT OF ENTRY.
0505 PM TSTM WND DMG MUNDEN 39.91N 97.54W
06/29/2005 REPUBLIC KS LAW ENFORCEMENT
REPUBLIC COUNTY DISPATCH REPORTED A COUPLE OF FARM
BUILDINGS DOWNED DUE TO STRONG WINDS.
0515 PM TSTM WND DMG 3 N HADDAM 39.90N 97.30W
06/29/2005 WASHINGTON KS TRAINED SPOTTER
POWER POLE KNOCKED DOWN...LEANING OVER ROAD NORTH OF
SPOTTERS HOUSE.
&&
CAVANAUGHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 956 PM CDT WED JUN 29 2005 KSZ008>012-020>024-034-300356- BROWN-CLAY-CLOUD-JACKSON-MARSHALL-NEMAHA-OTTAWA-POTTAWATOMIE- REPUBLIC-RILEY-WASHINGTON- INCLUDING THE CITIES OF...CLAY CENTER...CONCORDIA...HIAWATHA... MANHATTAN AND MARYSVILLE 956 PM CDT WED JUN 29 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 555 HAS BEEN CANCELLED... THE FOLLOWING COUNTIES ARE NO LONGER UNDER THE SEVERE THUNDERSTORM WATCH... REPUBLIC WASHINGTON NEMAHA MARSHALL BROWN CLOUD JACKSON CLAY RILEY POTTAWATOMIE OTTAWA SOME CITIES NO LONGER UNDER THE SEVERE THUNDERSTORM WATCH... MANHATTAN CLAY CENTER CONCORDIA MARYSVILLE HIAWATHA STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The Topeka radar (KTWX), 80 km away, was scanning. The volume nearest the first event began at 05:25 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460834.